Ask an expert
Question

15 Apr 2006

anti depressant
I was diagnosed with mild depression 4 months ago and my DR has prescribed an anti depressant called: CYMBALTA - duloxetine hydrochloride. In the 4 months that I have been on the medication, I have picked up approx 20 kg. I have not changed my eating patterns in this time, so I cannot understand what is going on. Is there anything I can do to combat the weight gain, or is this just something I should try & live with?
Answer 427 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear JJ
No 20kg's is a bit much - ask your doctor to rather change you over to something like Lilly Fluoxetine if possible? I think you should go on a healthy diet and try and do regular exercise ( easier said than done) having a personal dietician may help.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9463 votes
No
68% - 20183 votes
Vote